# SDR 3983

- Difficulty date: July 17, 2003
- Submitted: July 17, 2003
- Operation: General aviation
- Aircraft: N660MC
- Make and model: Doug 600N
- Aircraft serial: RN012
- Aircraft time: 489 hours
- System (JASC): 5530 · Vertical Stabilizer
- Part: Torque Tube
- Part number: 500N39507
- Part serial: 0016190085
- Condition: Cracked
- Location: Vertical Stab
- Part time: 489 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT NOTED DURING PREFLIGHT INSP ON RAMP, THAT THE UPPER LT VERTICAL STAB WAS BENT IN APPRX 3 INCHES AT THE TOP. VIDEO FOOTAGE OF THE FBO WAS REVIEWED AND IT WAS SEEN THAT THE AIRCRAFT LANDED IN THIS DAMAGE (WAS NOT CAUSED BY PERSONS OR EQUIPMENT ON THE GROUND).  THE VERTICAL STAB WAS REMOVED AND A CRACK RUNNING THROUGH ONE OF THE CONTROL SURFACE ATTACH HOLES AND 330 DEGREES AROUND THE TUBE. THE RT SIDE WAS INSPECTED IAW MD SB600N-30R1, NO DEFECTS FOUND. CRACKED PART AND EXPANDABLE BOLTS BEING SENT TO MFG FOR EVALUATION.  NEW TORQUE TUBE AND ATTACHING HARDWARE BEING INSTALLED.  POSSIBLE FIX WOULD BE INTERNAL TUBE ACTING AS A SECOND LOAD PATH.
